Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 344, NWS Louisville, KY

July 8, 2012Grayson County, Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2012, 4:25 PM CDT for Grayson County, Hardin County, Kentucky. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 4:25 PM CDT (21:25 UTC)
Expired
Jul 8, 2012, 4:40 PM CDT
In force
15 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grayson County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:27 PM CDTTSTM WND DMGEastview, KYTREE FELL ON MOBILE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KLMK 082125
SVRLMK
KYC085-093-082155-
/O.NEW.KLMK.SV.W.0344.120708T2125Z-120708T2155Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 555 PM EDT/455 PM CDT/

* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUMMIT...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  STAR MILLS...
  STEPHENSBURG...
  HANSBROUGH AND VERTREES...
  FRANKLIN CROSS ROADS AND CECILIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3775 8612 3766 8590 3746 8602 3755 8622
TIME...MOT...LOC 2125Z 208DEG 10KT 3759 8607
WIND...HAIL 60MPH 1.00IN

$$

LG
1 follow-up statement
910 
WWUS53 KLMK 082140
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT SUN JUL 8 2012

KYC085-093-082151-
/O.CAN.KLMK.SV.W.0344.000000T0000Z-120708T2155Z/
GRAYSON KY-HARDIN KY-
540 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARDIN AND
NORTHEASTERN GRAYSON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3775 8612 3766 8590 3746 8602 3755 8622
TIME...MOT...LOC 2141Z 208DEG 10KT 3763 8604

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:09 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 2:09 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SUN JUL 08 2012

.Short Term (Tonight - Monday night)...

Issued at 300 PM EDT Sun Jul 8 2012

...Strong with scattered Severe Storms Expected this
Afternoon/Evening...

A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.

Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.

All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.

During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.

Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.

.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012

Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012

Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.

With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.

Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.

Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

Short Term.......JSD
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, Jul 8, 2:29 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SUN JUL 8 2012

KYZ023-026-027-061>066-070>078-081-082-091930-
HANCOCK KY-OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
329 PM EDT SUN JUL 8 2012 /229 PM CDT SUN JUL 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES LATE THIS AFTERNOON AND EARLY THIS EVENING
COMBINED WITH HIGH HUMIDITIES WILL PRODUCE HEAT INDICES NEAR 105.

ISOLATED THUNDERSTORMS EARLY THIS EVENING WILL INCREASE IN
COVERAGE DURING THE EARLY MORNING HOURS. GUSTY WINDS...LOCALIZED
HEAVY RAINS...AND GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OCCASIONAL THUNDERSTORMS ARE LIKELY MONDAY THROUGH MONDAY EVENING.
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY. ANY THUNDERSTORMS
MAY PRODUCE DANGEROUS LIGHTNING...LOCALIZED HEAVY RAINFALL...AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ024-025-028>043-045>049-053>057-067-
091930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-LINCOLN KY-
329 PM EDT SUN JUL 8 2012 /229 PM CDT SUN JUL 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT LATE THIS AFTERNOON
THROUGH THIS EVENING. NUMEROUS THUNDERSTORMS ARE LIKELY BY EARLY
MORNING. SOME STORMS THIS EVENING MAY BE SEVERE WITH DAMAGING
WINDS AND MARGINALLY SEVERE HAIL POSSIBLE.

THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT ANY POWER OUTAGES OR DAMAGING
WIND TO LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

JSD/RS

In the hours before

Local storm report, Jul 8, 3:22 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     CARLISLE                38.31N  84.04W
07/08/2012                   NICHOLAS           KY   LAW ENFORCEMENT

            TWO TREES DOWN.

&&

EVENT NUMBER LMK1200770

SZAPPANOS
Special weather statement, Jul 8, 3:32 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT SUN JUL 8 2012

INC077-082100-
JEFFERSON IN-
432 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF VERNON...AND MOVING EAST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CANAAN...
  BARBERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3885 8520 3884 8555 3892 8554
      3892 8521
TIME...MOT...LOC 2032Z 263DEG 19KT 3891 8540

RS
Special weather statement, Jul 8, 3:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT SUN JUL 8 2012

KYC017-049-067-113-167-181-239-082110-
JESSAMINE KY-MERCER KY-NICHOLAS KY-WOODFORD KY-BOURBON KY-CLARK
KY-FAYETTE KY-
444 PM EDT SUN JUL 8 2012

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES SOUTH OF VERSAILLES THROUGH SOUTHERN FAYETTE AND INTO NORTHERN
CLARK AND SOUTHERN BOURBON COUNTIES. THESE STORMS ARE MOVING
NORTHEAST AT 20 MPH

FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

  LEXINGTON...NORTHERN CLARK...NORTHERN
JESSAMINE...NORTHERN MERCER...SOUTHEASTERN NICHOLAS...SOUTHERN
BOURBON AND SOUTHERN WOODFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3828 8387 3812 8407 3803 8401 3801 8403
      3786 8489 3797 8482 3797 8480 3797 8481
      3810 8473
TIME...MOT...LOC 2042Z 229DEG 17KT 3810 8415 3796 8469

JSD
Local storm report, Jul 8, 3:46 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   EMERGENCY MNGR

            METAL ROOF IN THE ROAD

0120 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   LAW ENFORCEMENT

            TWO TREES DOWN ALONG WHISKEY RUN ROAD AND HWY 135 ALONG
            AND SOUTH OF NEW SALSBURY

0217 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
07/08/2012                   ORANGE             IN   LAW ENFORCEMENT

            A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
            ARE DOWN

0304 PM     TSTM WND DMG     CAMPBELLSBURG           38.65N  86.26W
07/08/2012                   WASHINGTON         IN   EMERGENCY MNGR

            TWO TREES WERE DOWNED ACROSS THE COUNTY. ONE FELL IN
            CAMPBELLSBURG. THE OTHER FELL IN DELANEY PARK IN WESTERN
            WASHINGTON COUNTY.

0320 PM     TSTM WND DMG     LEBANON JUNCTION        37.83N  85.73W
07/08/2012                   BULLITT            KY   LAW ENFORCEMENT

            TREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES
            DOWN.

0331 PM     TSTM WND DMG     LEAVENWORTH             38.20N  86.35W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREE DOWN.

0343 PM     HAIL             GRANTSBURG              38.28N  86.47W
07/08/2012  M0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0357 PM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
07/08/2012                   HARDIN             KY   NWS EMPLOYEE

            POWER LINES DOWN PARK AVE AND BROWN STREET.

0404 PM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREES DOWN IN THE ENGLISH AREA

0408 PM     TSTM WND DMG     BRANDENBURG             38.00N  86.18W
07/08/2012                   MEADE              KY   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZED HAIL AND TREES DOWN ACROSS
            POWER LINES IN BRANDENBURG.

0410 PM     TSTM WND DMG     CARLISLE                38.31N  84.04W
07/08/2012                   NICHOLAS           KY   LAW ENFORCEMENT

            TWO TREES DOWN.

&&

EVENT NUMBER LMK1200760 LMK1200761 LMK1200762 LMK1200765 LMK1200763
LMK1200767 LMK1200764 LMK1200766 LMK1200768 LMK1200769 LMK1200770

SZAPPANOS
Special weather statement, Jul 8, 3:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT SUN JUL 8 2012

KYC073-097-209-082145-
SCOTT KY-FRANKLIN KY-HARRISON KY-
458 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
WILLIAMSTOWN TO 13 MILES NORTHWEST OF GEORGETOWN...AND MOVING
NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CYNTHIANA...
  MALLARD POINT AND BIDDLE...
  PORTER AND DOUBLE CULVERT...
  TURKEY FOOT...
  STONEWALL AND SADIEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3839 8417 3838 8418 3823 8486 3848 8458
      3852 8449 3854 8448 3854 8444 3857 8441
      3859 8423 3857 8419 3856 8420 3855 8416
      3852 8418 3849 8416
TIME...MOT...LOC 2058Z 232DEG 16KT 3852 8452 3836 8470

RS
Special weather statement, Jul 8, 4:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT SUN JUL 8 2012

KYC085-093-082150-
GRAYSON KY-HARDIN KY-
521 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WHITE MILLS JUNCTION AND EASTVIEW...
  STAR MILLS AND STEPHENSBURG...
  HANSBROUGH AND CECILIA...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
82 AND 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8595 3760 8580 3757 8582 3744 8610
      3759 8623
TIME...MOT...LOC 2121Z 235DEG 10KT 3757 8607

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:54 AM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Scott3 hr
Jul 8, 12:43 PM CDTSpecial Weather StatementLMKJefferson42 min
Jul 8, 1:31 PM CDTSpecial Weather StatementLMKBullitt29 min
Jul 8, 1:42 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer28 min
Jul 8, 2:01 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson29 min
Jul 8, 2:18 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 min
Jul 8, 2:24 PM CDTSpecial Weather StatementLMKSpencer31 min
Jul 8, 2:30 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson40 min
Jul 8, 2:36 PM CDTSpecial Weather StatementLMKTrimble24 min
Jul 8, 2:41 PM CDTSpecial Weather StatementLMKNicholas44 min
Jul 8, 3:01 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade29 min
Jul 8, 3:06 PM CDTSevere Thunderstorm WarningLMKAnderson, Marion, Mercer, Nelson, Washington26 min
Jul 8, 3:08 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas17 min
Jul 8, 3:09 PM CDTSpecial Weather StatementLMKBullitt31 min
Jul 8, 3:42 PM CDTAreal Flood AdvisoryLMKBreckinridge, Meade2 hr
Jul 8, 3:44 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Woodford26 min
Jul 8, 3:58 PM CDTSpecial Weather StatementLMKHarrison47 min
Jul 8, 4:06 PM CDTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jul 8, 4:21 PM CDTSpecial Weather StatementLMKHardin29 min
Jul 8, 4:22 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Madison28 min
Jul 8, 4:32 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott43 min
Jul 8, 4:44 PM CDTSpecial Weather StatementLMKGrayson31 min
Jul 8, 4:48 PM CDTSevere Thunderstorm WarningLMKMadison32 min
Jul 8, 4:51 PM CDTSpecial Weather StatementLMKHarrison, Scott44 min
Jul 8, 4:53 PM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Harrison, Scott3 hr
Jul 8, 4:57 PM CDTSevere Thunderstorm WarningLMKFayette, Harrison, Scott28 min
Jul 8, 4:58 PM CDTSpecial Weather StatementLMKOhio32 min
Jul 8, 4:59 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas46 min
Jul 8, 5:09 PM CDTFlash Flood WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott95 min
Jul 8, 5:20 PM CDTSpecial Weather StatementLMKButler30 min
Jul 8, 5:32 PM CDTAreal Flood AdvisoryLMKClark, Fayette2 hr
Jul 8, 6:17 PM CDTSpecial Weather StatementLMKCumberland28 min
Jul 8, 6:36 PM CDTSevere Thunderstorm WarningLMKCumberland21 min
Jul 8, 6:39 PM CDTSpecial Weather StatementLMKLogan31 min
Jul 8, 6:53 PM CDTSevere Thunderstorm WarningLMKAllen, Monroe32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.